Hail, Larimer
- When
- July 11, 2:30 PM MST
- Where
- Larimer County, 4.43 mi WNW of Loveland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.420, -105.150
Severe thunderstorms across the Northeast Plains produced large hail up to 2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms across the Northeast Plains produced large hail up to 2 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 11, 1:30 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED JUL 11 2007 .SHORT TERM...SCATTERED CONVECTION ONGOING ACROSS MOUNTAINS AND FOOTHILLS BEGINNING TO MOVE SOUTHEAST ONTO PLAINS. PLAINS STILL A BIT CAPPED AS NOTED BY LATEST ACARS SOUNDING. SHOULDNT TAKE MUCH TO BREAK CAP AS CURRENT TEMPERATURES HAVE REACHED CONVECTIVE TEMPERATURE. RADAR SHOWING CONVERGENCE ZONE FROM EASTERN ADAMS COUNTY SOUTHEAST INTO WESTERN ELBERT COUNTY. SOME CUMULUS BEGINING TO FORM ALONG AND EAST OF THIS BOUNDARY. SHORTWAVE APPROACHING FROM THE NORTHWEST WILL HELP BREAK CAP AND AID IN MOVING CONVECTION ONTO PLAINS. SHOULD SEE SOME SEVERE STORMS...AS LAPS ANALYSIS SHOWING CAPE VALUES IN THE 1500-2000 J/KG RANGE. HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS...THOUGH ISOLATED TORNADOES CANT BE RULED OUT ALONG THE CONVERGENCE ZONE. GPS INTEGRATED PRECIPITABLE WATER VALUES AROUND NINE TENTHS OF AN INCH...SHOULD SEE SOME HEAVY RAIN WITH THE STORMS. COULD SEE SOME MINOR FLOODING AS A RESULT. STORMS SHOULD MOVE OUT OF THE AREA BY MIDNIGHT AS WAVE EXISTS THE REGION. SURFACE PROGS SHOW ANOTHER FRONT MOVING ACROSS PLAINS AFTER MIDNIGHT WHICH WILL ENHANCE LOW LEVEL UPSLOPE. COULD SEE STRATUS ALONG WITH SOME FOG DEVELOPING TOWARDS MORNING. MODELS SHOW SHORTWAVE MOVING SOUTHEAST ACROSS AREA DURING THE AFTERNOON...SHOULD HELP DESTABILIZE ATMOSPHERE. THOUGH BULK OF MOISTURE WILL BE ALONG FOOTHILLS AND EASTERN PLAINS...CROSS SECTION SHOW MODEST INCREASE IN MOISTURE OVER MOUNTAINS...MAINLY IN THE MID LEVELS. SHOULD SEE AFTERNOON CONVECTION FIRST DEVELOP IN THE HIGH COUNTRY...THEN PROPAGATE SOUTHEAST ONTO PLAINS. MODELS SUGGEST DENVER CYCLONE REDEVELOPING DURING THE AFTERNOON AS SURFACE FLOW BECOMES SOUTHEAST. SHOULD SEE SOME SORT OF CONVERGENCE AREA POSSIBLE EAST AND SOUTH OF DENVER WHICH COULD AID IN ADDITIONAL STORM DEVELOPMENT. FORECAST SOUNDINGS SHOWING CAPE VALUES FROM 1000-1500 J/KG...AND ALONG WITH MODEST SHEAR...SOME SEVERE STORMS POSSIBLE. HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH ONE CANNOT RULE OUT A BRIEF TORNADO OR TWO ALONG THE CONVERGENCE AREA. WITH FORECAST SOUNDING SHOWING PRECIPITABLE WATER VALUES AROUND AN INCH ACROSS THE PLAINS...SHOULD SEE SOME HEAVY RAIN WITH THE STORMS WHICH COULD CAUSE LOCALIZED FLOODING. COOLER AIR BEHIND MORNING SURGE. TEMPERATURE AND THICKNESS PROGS SUGGEST LOWER 80S FOR HIGHS ACROSS PLAINS. WILL LOWER CURRENT TEMPERATURE A BIT. .LONG TERM...ONGOING CONVECTION THURSDAY AFTERNOON SHOULD AGAIN DEVELOP AND SPREAD SOUTHEAST DURING THE EVENING HOURS. BEST COVERAGE IS EXPECTED SOUTH AND EAST OF THE METRO AREA AS AIRMASS STABILIZES FROM THE NORTH. HEAVY RAIN POSSIBLE AGAIN WITH PRECIPITABLE WATER VALUES AT OR ABOVE 1 INCH AND DEEPER UPSLOPE FLOW IN PLACE. CANT RULE OUT A FEW SEVERE STORMS EITHER BUT INSTABILITY AND SHEAR ARE BOTH WEAKENING SO MAIN THREAT FOR NOW DURING THE EVENING HOURS APPEARS TO BE THE RAIN. BY FRIDAY...TEMPERATURES BEGIN TO MODERATE BUT THE LOWER ATMOSPHERE EAST OF THE MOUNTAINS REMAINS RELATIVELY MOIST AS SELY LOW-LEVEL FLOW KEEPS HIGHER THETA-E AIR IN PLACE. THE MID LEVEL WARMING WILL ACT TO SUPPRESS STORM COVERAGE...BUT STILL ENOUGH MOISTURE AROUND TO FIRE A FEW LATE DAY STORMS ESPECIALLY IN/NEAR THE MOUNTAINS AND FOOTHILLS. THE UPPER LEVEL RIDGE OVER THE DESERT SOUTHWEST IS EXPECTED TO SHIFT SLOWLY NORTH AND EAST ACROSS THE CENTRAL ROCKIES BY EARLY NEXT WEEK. THIS WILL BRING A MORE NORTHERLY FLOW BUT AT THE SAME TIME WARMER TEMPERATURES WITH HIGHS ACROSS THE PLAINS RETURNING TO THE LOWER 90S. STILL CANT RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WITH MOISTURE TRAPPED UNDER THE RIDGE. && .AVIATION...SCATTERED THUNDERSTORMS POSSIBLE THROUGH 02Z...COULD AFFECT DIA WITH LARGE HAIL...STRONG WIND AND HEAVY RAIN. ISOLATED TORNADOES POSSIBLE ALONG A CONVERGENCE ZONE JUST EAST AND SOUTH OF THE AIRPORT. SURFACE FRONT WILL MOVE ACROSS THE AIRPORT AROUND 12Z WITH SURFACE WINDS SHIFTING TO THE NORTHEAST. COULD SEE MVFR CONDITIONS...CEILINGS AND VISIBILITY...DEVELOP AT THAT TIME. SCATTERED THUNDERSTORMS POSSIBLE AFTER 18Z...WITH HEAVY RAIN AND HAIL POSSIBLE. POSSIBLE CONVERGENCE ZONE DEVELOPING EAST AND SOUTH OF THE AIRPORT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT WED JUL 11 2007 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE FOOTHILLS AND OVER THE NORTHEAST PLAIN THIS AFTERNOON THROUGH THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER... STRONG WINDS AND HEAVY RAIN. IN ADDITION...A FEW STORMS COULD PRODUCE VERY LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER AND A COUPLE OF TORNADOES ESPECIALLY ALONG A CONVERGENCE AREA EAST AND SOUTHEAST OF DENVER ACROSS PORTIONS OF EASTERN ADAMS...EASTERN ARAPAHOE...ELBERT...LINCOLN AND WASHINGTON COUNTIES. NORTHWEST FLOW ALOFT COMBINED WITH SOUTHEASTERLY LOW LEVEL FLOW AND A MODERATELY UNSTABLE AIRMASS WILL CREATE A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS IN THE FOOTHILLS AND OVER THE NORTHEAST PLAINS. IN THE MOUNTAINS SCATTERED THUNDERSTORMS WILL ALSO DEVELOP BY AFTERNOON AND WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF THUNDERSTORMS AND POSSIBLE SEVERE WEATHER WILL CONTINUE THURSDAY AS ANOTHER WEAK COLD FRONT AND UPPER LEVEL WEATHER DISTURBANCE MOVE ACROSS THE AREA. ABUNDANT LOW LEVEL MOISTURE COUPLED WITH STRONG DAYTIME HEATING AND ENHANCED UPSLOPE FLOW WILL PROVIDE FAVORABLE CONDITIONS FOR THUNDERSTORMS CAPABLE OF LARGE HAIL AND LOCALLY HEAVY RAINFALL. A FEW STORMS OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE TO THE SOUTH AND SOUTHEAST OF DENVER COULD GENERATE A BRIEF TORNADO OR TWO LATE THURSDAY AFTERNOON OR EVENING. FRIDAY AND BEYOND...THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY DIMINISH AS HIGH PRESSURE OVER THE GREAT BASIN SHIFTS EASTWARD... BRINGING WARMER AND DRIER AIR OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 2 PM TODAY. D-L
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
248 PM MDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 2 N NEW RAYMER 40.64N 103.83W
07/10/2007 M2.00 INCH WELD CO TRAINED SPOTTER
1058 PM TORNADO 10 NW NEW RAYMER 40.71N 103.96W
07/10/2007 WELD CO TRAINED SPOTTER
BRIEF SMALL TORNADO
0904 PM HAIL 3 SW BOULDER 40.00N 105.29W
07/10/2007 M0.75 INCH BOULDER CO TRAINED SPOTTER
NCAR MESA LAB
0904 PM HAIL 1 SW ERIE 40.02N 105.06W
07/10/2007 M0.75 INCH BOULDER CO TRAINED SPOTTER
LATE REPORT
&&
FREDINThe Cheyenne radar (KCYS), 86 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32787, 32788, 32789, 32790, 32791, 32792, 32793, 32794, 32795, 32796, 32797, 32798, 32799.